Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 309, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 3, 2016, 6:44 PM CDT for Lincoln County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2016, 6:44 PM CDT (23:44 UTC)
- Expired
- Oct 3, 2016, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WUUS53 KLBF 032344
SVRLBF
NEC111-040030-
/O.NEW.KLBF.SV.W.0309.161003T2344Z-161004T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT MON OCT 3 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 730 PM CDT
* AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HERSHEY...OR 9 MILES NORTHWEST OF NORTH PLATTE...MOVING NORTH AT
35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HERSHEY AND BIRDWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 97 BETWEEN MILE MARKERS 4 AND 16.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 162 AND 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4103 10089 4105 10109 4139 10100 4139 10071
TIME...MOT...LOC 2344Z 201DEG 31KT 4119 10094
HAIL...1.50IN
WIND...60MPH
$$
MASEK3 follow-up statements
891
WWUS53 KLBF 032359
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT MON OCT 3 2016
NEC111-040030-
/O.CON.KLBF.SV.W.0309.000000T0000Z-161004T0030Z/
LINCOLN NE-
659 PM CDT MON OCT 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF NORTH PLATTE...MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HERSHEY AND BIRDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4103 10089 4105 10109 4139 10100 4139 10071
TIME...MOT...LOC 2358Z 202DEG 26KT 4123 10083
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
MASEK787
WWUS53 KLBF 040015
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT MON OCT 3 2016
NEC111-040030-
/O.CON.KLBF.SV.W.0309.000000T0000Z-161004T0030Z/
LINCOLN NE-
715 PM CDT MON OCT 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF NORTH PLATTE...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HERSHEY AND BIRDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4103 10089 4105 10109 4139 10100 4139 10071
TIME...MOT...LOC 0015Z 213DEG 45KT 4123 10086
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
MASEK571
WWUS53 KLBF 040030
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT MON OCT 3 2016
NEC111-040039-
/O.EXP.KLBF.SV.W.0309.000000T0000Z-161004T0030Z/
LINCOLN NE-
730 PM CDT MON OCT 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTH CENTRAL LINCOLN COUNTY UNTIL 745 PM CDT.
LAT...LON 4103 10089 4105 10109 4139 10100 4139 10071
TIME...MOT...LOC 0029Z 201DEG 31KT 4134 10080
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:23 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 3, 3:23 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 323 PM CDT Mon Oct 3 2016 .SYNOPSIS... Issued at 323 PM CDT Mon Oct 3 2016 An active H5 continues across the CONUS this morning. Strong shortwaves were noted over western New York state, the Mississippi Delta region, and north central Nevada. Ht. falls of 50 to 150 meters were noted over the intermountain west with the greatest falls over Utah, western Colorado and western Wyoming. A nice 70-90 KT jet streak extended from northern California into southern Nevada. East of the main shortwave over northern Nevada, a secondary shortwave was noted near the four corners. Upstream of the Nevada shortwave, another shortwave was located off the coast of British Columbia. Current WV imagery now has the Nevada shortwave in northern Utah, with the four corners shortwave now over south central Colorado. At the surface, strong low pressure was located over southeastern Montana and north central Colorado. A surface trough of low pressure extended from the southeastern Montana low into southeastern Colorado. A cold front extended to the southwest of the Montana low into southwestern Wyoming, while a warm front extended northeast into central North Dakota. Strong southerly winds were present across western and north central Nebraska this afternoon and winds were gusting in the 35 to 45 MPH range. Skies were partly to mostly cloudy and readings were in the upper 70s to lower 80s. && .SHORT TERM...(This evening through Tuesday) Issued at 323 PM CDT Mon Oct 3 2016 Focus is strong southerly winds and ending fire weather concerns late this afternoon along with severe weather potential which lingers overnight. Convection already firing across the western panhandle of Nebraska and as the short wave pushes east this evening and overnight, expect storms chances to continue. Afternoon clearing across western Neb. has allowed for some destabilization of the atmosphere. Cape values have increased to 1000 to 2000 J/KG with 40 to 50 kts of 0 to 6 km shear. Corridor of greatest concern is across the western Sandhills this evening with less of a threat as cooler temps occur in the BL overnight and the storms push east. Severe thunderstorm watch already out and will continue to monitor for possibly expansion to the east later. Ahead of the wave this evening will be strong south/southeasterly winds, locally gusting to 50 mph. Finally is the fire weather concerns across far SW Neb, see fire weather discussion for more information as it only is in effect a few more hours. Change in the air for tomorrow behind the cold front. Highs in the upper 60s to lower 70s and outside of a few linger showers across far eastern zones, dry conditions. Winds will also be west at 10 to 20 mph. .LONG TERM...(Tuesday night through Monday) Issued at 323 PM CDT Mon Oct 3 2016 Tuesday night through Thursday...In the mid range, the threat for precipitation Late Wednesday night into Thursday is the main forecast challenge. The threat for precipitation will come to an end across eastern sections of the forecast area by Tuesday afternoon as the upper level low lifts into northern North Dakota. This will place the forecast area in decent subsidence Tuesday night into Wednesday morning. Weak high pressure will build into the forecast area Tuesday night with clear skies and drier air. Overnight lows will reach the mid to upper 30s with some lower 30s in the western sandhills and northwestern Nebraska. This may facilitate the need for a frost advisory in the west for Tuesday night. Right now, there is some discrepancies between the MAV and MET guidance with respect to lows Tuesday night. The MAV is running 5 degrees warmer compared to the MET guidance for North Platte. The MET and NAM12 is quite a bit drier in the boundary layer and this could be influenced by the amount of pcpn we receive in the next 12 hours. That being said, would like to see how much the low level RH field is impacted by coverage of pcpn before inserting any mention of frost or issuing headlines for such. We have time to analyze this over the next 12 to 24 hrs and make a decision then. That being said, have not lowered min temps toward the cooler MET guidance just yet but compromised between the MET, MAV and the inherited grids. By Wednesday afternoon, a second shortwave, currently off the coast of British Columbia will track into the intermountain west. Downstream of this approaching wave, mid level frontogenesis will begin to increase late Wednesday into Thursday. Strong lift along this fronto band will lead to precipitation late Wednesday night into Thursday. The models have shifted the best lift slightly further north with this mornings runs with the best chances for rain existing from the southern panhandle into north central Nebraska. The latest model solutions including the NAM12, ECMWF and Canadian are too warm for snow formation, while the GFS is cooler and develops snow in the northwestern CWA late Wednesday night/early Thursday morning. Per cross sections taken across the fronto band, the strongest lift is not within the dendritic growth zone in the GFS solution, so we are not expecting snowfall rates high enough to have it reach the ground. That is if the GFS verifies, and right now it is the outlier compared to the EC, NAM12 and Canadian solutions. With this in mind, decided to keep all precipitation mention as liquid for now. Thursday night through Monday...A benign dry pattern will set in behind the exiting disturbance. Cold temperatures with lows in the upper 20s are likely Friday morning with a hard freeze possible in the western forecast area. Will continue to hit this hard in the HWO as this will likely be the end to the growing season. After highs in the 60s Friday, highs will climb back to around 70 Saturday, then the middle 70s for Sunday and Monday. Dry conditions are expected through the period as low amplitude flow aloft will develop across the central CONUS this weekend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1235 PM CDT Mon Oct 3 2016 Southerly winds continue to blow today with gusts 30 to 40 kts. High clouds overhead with clearing across SW Neb which will continue to expand east this afternoon. Next mid level wave and associated sfc cold front arrives late this afternoon into this evening with a line of thunderstorms expected to develop and push across the area early tonight. Stronger storms expected across northern Neb which could include a squall line. Less confidence for impact to the KLBF terminal and will need to monitor for potentially very strong winds. Winds diminish and become westerly behind the front, and expect some clearing with only some high clouds lingering in the morning. Westerly winds generally expected to be around 10 kts or less. && .FIRE WEATHER... Issued at 323 PM CDT Mon Oct 3 2016 The dry line has not made it into far western Nebraska yet however it will likely push into the region in the next few of hours, towards the tail end of the red flag warning. No change to the warning as there continues to be very strong winds across the region and this area is seeing the lower rh values, and am expecting them to continue to lower. They are likely to only fall into the 20s percent, however with the strong winds and dry fuels it will not take much for fire to spread quickly. Tomorrow will see more cooler and drier conditions across the region. More widespread RH values in the 20 to 30 percent range, however westerly winds will remain less than 20 mph. Another dry day is low minimum RH values then precip chances return. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for NEZ204-210. && SYNOPSIS...Buttler SHORT TERM...Masek LONG TERM...Buttler AVIATION...Masek FIRE WEATHER...Masek
Hazardous weather outlook, Oct 3, 3:28 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT MON OCT 3 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT MON OCT 3 2016 /228 PM MDT MON OCT 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AS A TROUGH OF LOW PRESSURE ALOFT BEGINS TO PUSH INTO THE REGION...ISOLATED TO SCATTERED THUNDERSTORM WILL MOVE ACROSS THE OUTLOOK AREA. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING THIS EVENING. THE AREA OF CONCERN WILL BE FOR AREAS WEST OF HIGHWAY 183. HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN WEATHER HAZARDS. VERY STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING. THE GUSTY WINDS WILL COMBINE WITH VERY DRY AIR ACROSS SOUTHWEST NEBRASKA TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY SOUTHWEST OF A OSHKOSH TO HAYES CENTER LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH OF THE OUTLOOK AREA WILL SEE TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING IN THE UPPER 20S TO LOWER 30S. A WIDESPREAD FROST OR FREEZE IS LIKELY WITH PORTIONS OF THE PANHANDLE AND THE WESTERN SANDHILLS POSSIBLY SEEING THE FIRST HARD FREEZE OF THE SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 3, 5:19 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT MON OCT 3 2016
NEZ059-032245-
LINCOLN NE-
519 PM CDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
545 PM CDT...
AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALLACE...OR 17 MILES NORTH OF HAYES CENTER...MOVING NORTH AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALLACE AND DICKENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4070 10097 4071 10124 4093 10124 4103 10104
4094 10092
TIME...MOT...LOC 2219Z 197DEG 36KT 4075 10113
MASEKLocal storm report, Oct 3, 5:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL ELSIE 40.85N 101.39W
10/03/2016 M0.75 INCH PERKINS NE TRAINED SPOTTER
HAIL COMPLETELY COVERING THE ROAD. ALSO ESTIMATED 50 MPH
WIND GUSTS AND MINOR STREET FLOODING.
&&
ETLocal storm report, Oct 3, 5:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 1 N ELSIE 40.86N 101.39W
10/03/2016 E1.00 INCH PERKINS NE TRAINED SPOTTER
PENNIES TO QUARTER SIZE HAIL COVERED THE GROUND.
0543 PM HEAVY RAIN 1 N ELSIE 40.86N 101.39W
10/03/2016 M2.00 INCH PERKINS NE TRAINED SPOTTER
STORM TOTAL OF 2.0 INCHES RAINFALL.
&&
JGOMEZSpecial weather statement, Oct 3, 6:03 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 503 PM MDT MON OCT 3 2016 NEZ023-024-094-032345- WESTERN CHERRY NE-HOOKER NE-GRANT NE- 503 PM MDT MON OCT 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...CENTRAL GRANT AND NORTHWESTERN HOOKER COUNTIES UNTIL 545 PM MDT... AT 503 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTH OF ASHBY TO 10 MILES SOUTHWEST OF HYANNIS. MOVEMENT WAS EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HYANNIS...ASHBY...WHITMAN...HIRE...CARR LAKE...PRATT LAKE... INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD... WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER... ROUND LAKE...WEIR...DULUTH...DIPPING VAT MEADOW... SPECKEL MEIR LAKE...SWEDE LAKE AND MOTHER LAKE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 137 AND 171. HIGHWAY 61 BETWEEN MILE MARKERS 145 AND 195. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA. LAT...LON 4260 10130 4192 10129 4179 10196 4246 10191 TIME...MOT...LOC 2303Z 255DEG 26KT 4244 10186 4186 10187 BUTTLER
Local storm report, Oct 3, 6:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST SE MERRIMAN 42.92N 101.70W
10/03/2016 E70 MPH CHERRY NE TRAINED SPOTTER
ESTIMATED 65 TO 70 MPH WINDS.
&&
JGOMEZSpecial weather statement, Oct 3, 6:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 630 PM CDT MON OCT 3 2016 NEZ057>059-040015- KEITH NE-LINCOLN NE-PERKINS NE- 630 PM CDT MON OCT 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEITH...EASTERN PERKINS AND WESTERN LINCOLN COUNTIES UNTIL 715 PM CDT/615 PM MDT/... AT 628 PM CDT/528 PM MDT/...DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF SUTHERLAND TO 7 MILES SOUTHEAST OF ELSIE. MOVEMENT WAS NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTH PLATTE...SUTHERLAND...HERSHEY...PAXTON...WALLACE...MADRID... ELSIE...DICKENS...SARBEN... SUTHERLAND RESERVOIR STATE RECREATION AREA...SOMERSET... BIG BALD HILL...GRAINTON...NEVENS...COKER...O'FALLONS AND BIRDWOOD. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 16. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 140 AND 177. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900 PM MDT/ FOR SOUTHWESTERN NEBRASKA. LAT...LON 4139 10069 4070 10088 4071 10158 4139 10139 TIME...MOT...LOC 2328Z 212DEG 43KT 4133 10107 4077 10130 MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:24 PM CDT | River Flood Advisory | LBF | Lincoln | 3 days |
| Oct 3, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Oct 3, 4:26 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 34 min |
| Oct 3, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 52 min |
| Oct 3, 5:16 PM CDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Oct 3, 5:19 PM CDT | Special Weather Statement | LBF | Lincoln | 26 min |
| Oct 3, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 45 min |
| Oct 3, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Oct 3, 6:03 PM CDT | Special Weather Statement | LBF | Grant | 42 min |
| Oct 3, 6:25 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson, Thomas | 65 min |
| Oct 3, 6:30 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.